MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3509
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00003 and 3008264254-2017-00002.Additional procode: krd.(b)(4).A non-sterile orbit galaxy cmplx xtrasoft coil 3.5x9 was received coiled inside of a plastic bag.The hypotube was inspected and several kinks were noted on it.The introducer was received partially zipped and was found kinked.Part of the support coil was found outside of the introducer from the proximal end, the rest of it, the gripper and the embolic coil were found outside of the introducer.The introducer, gripper and the embolic coil were inspected under microscope; the introducer was found kinked, the gripper was found without damage while the embolic coil was found stretched.The functional test cannot be performed as part of the support coil was found outside of the introducer from the proximal end as well as it was found kinked.A review of the manufacturing documentation associated with this lot 17425930 presented no issues during the manufacturing process that can be related to the reported complaint.The failure reported by the customer as ¿coil introducer ¿ zipping difficulty re-zipping¿ was confirmed.The cause of the failure experienced appears to be due to the kinked introducer.The kinked condition noted on the introducer was apparently caused by applying excessive force on the device but it could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process; procedural factors appear to have contributed to this failure.Therefore no corrective action will be taken at this time.
 
Event or Problem Description
As reported by healthcare professional, during procedure these coils had resheathing failure.The physician used same like product to complete the procedure successfully.The coil reported to have resheathing failure orbit galaxy complex xtra soft coil 2.5x5 (640cx2505/ 17389186) and orbit galaxy xtra soft coil 3.5 x 9 (640cx3509/17381622 & 17425930).It was initially reported that the complaint product is available for return.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6251348
Report Number3008264254-2017-00003
Device Sequence Number452849
Product Code HCG
UDI-Device Identifier10886704030690
UDI-Public(01)10886704030690(17)180131(10)17425930
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number640CX3509
Device Lot Number17425930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2017
Initial Report FDA Received Date01/13/2017
Patient Sequence Number1